Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 5, 2012Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 5, 2012, 7:27 PM CDT for Rapides Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 7:27 PM CDT (00:27 UTC)
Expired
Aug 5, 2012, 8:30 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2427 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WWUS84 KLCH 060027
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 PM CDT SUN AUG 5 2012

LAZ028-060130-
RAPIDES LA-
727 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 830 PM
CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LIBUSE...MOVING NORTHWEST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINEVILLE BY 750 PM...
  KINGSVILLE AND PARADISE BY 800 PM...
  ALEXANDRIA BY 805 PM...
  TIOGA AND BALL BY 810 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3136 9213 3132 9218 3133 9220 3132 9223
      3126 9223 3122 9227 3134 9258 3141 9255
      3147 9230

$$
TINGLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:31 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 5, 6:31 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
631 PM CDT SUN AUG 5 2012

.AVIATION...A FEW SHOWERS AND STORMS WILL LINGER ACROSS CENTRAL LA
THROUGH THE NEXT FEW HRS POSSIBLY AFFECTING KAEX, HOWEVER THE REST OF
THE AREA WILL REMAIN VFR THROUGH MIDNIGHT. TOWARD SUNRISE MON
AREAS OF HZ OR BR MAY OCCUR WITH MVFR CONDITIONS POSSIBLE. LOWER
VIS AND CEILINGS WILL BE POSSIBLE IN SHOWERS AND STORMS AGAIN
MONDAY IN AND NEAR SCATTERED STORMS. WINDS WILL BE LIGHT THROUGH
THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 419 PM CDT SUN AUG 5 2012/

DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED A
NARROW MID TO UPPER LEVEL RIDGE AXIS BETWEEN TWO CENTERS OVER THE
WESTERN ATLANTIC AND SOUTHERN HIGH PLAINS...WITH A TUTT LOW OVER
THE NORTH CENTRAL GULF OF MEXICO.

ALSO AT THE SFC...AN NEARLY STATIONARY FRONTAL BOUNDARY WAS NOTED
STRETCHING FROM SE OK INTO WRN TN...WHILE THE BERMUDA HIGH
EXTENDED FROM THE WRN ATLANTIC INTO THE NW GULF COAST REGION.

RADAR HAS BEEN GENERALLY QUIET OVER INLAND AREAS TODAY...WITH ISOLATED
SHOWERS AND THUNDERSTORMS OVER THE COASTAL COUNTIES/PARISHES...AND
ISOLATED SHOWERS OVER INTERIOR LOCATIONS. MORE WIDESPREAD ACTIVITY
OVER THE GULF HAS DECREASED IN COVERAGE...WHILE A RECENT UPTICK IN
COVERAGE HAS BEEN NOTED TO OUR EAST OVER SE LA. SOME OF THIS
ACTIVITY IS BEGINNING TO SPREAD INTO SOUTH CENTRAL LOUISIANA...WHILE
ADDITIONAL ISOLATED ACTIVITY DEVELOPS GENERALLY IN ASSOCIATION WITH
AN OUTFLOW ENHANCED SEA BREEZE. WILL LEAVE A SMALL POP IN PLACE
THROUGH THE EVENING/OVERNIGHT HOURS AS MOST OF THIS ACTIVITY
SHOULD DISSIPATE WITH THE LOSS OF DAYTIME INSTABILITY...THOUGH THE
CONVECTION TO THE EAST WILL BEAR WATCHING.

INCREASED CONVECTIVE PROBABILITIES WILL PERSIST INTO MONDAY AMID
CONTINUED DEEP MOISTURE AS THE TUTT CONTINUES TO TRACK WWD THRU
THE WRN GULF AND THE MID TO UPPER RIDGE BEGINS TO RETROGRADE WWD.

CHANCES WILL DECREASE ON TUESDAY AS THE GLOBAL MODELS...TO VARYING
DEGREES...USHER RELATIVELY DRIER AIR INTO THE REGION AS THE RIDGE
CONTINUES WWD AND AMPLIFIES OVER THE FOUR CORNERS. WITH N TO NW
FLOW ALOFT EXPECTED TO PREVAIL THEREAFTER...WILL MAINTAIN AOB
CLIMO POPS.

LATEST MODEL CONSENSUS AND NHC FCST TRACK KEEP ERNESTO WELL SOUTH
OF THE NW GULF COAST REGION.

13

MARINE...
SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN
GULF OF MEXICO FROM THE WESTERN ATLANTIC. THIS WILL RESULT IN
LIGHT WINDS AND LOW SEAS INTO NEXT WEEK. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AS AN UPPER LEVEL
DISTURBANCES TRAVERSE THE REGION.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  92  76  93  76 /  20  40  20  30  20
KBPT  75  92  76  93  76 /  20  40  20  30  20
KAEX  76  94  75  96  74 /  20  40  20  30  20
KLFT  75  91  76  91  74 /  20  50  30  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 5, 4:36 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT SUN AUG 5 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
060945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
436 AM CDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE AT SURFACE TO OUR EAST WILL BRING SOUTHEAST FLOW
ACROSS THE REGION. AN UPPER LEVEL LOW IS ALLOWING FOR SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS. STORMS WILL MOVE NORTHWEST
AND ONSHORE THIS MORNING. STORMS WILL GRADUALLY INCREASE IN AREA
AND STRENGTH THROUGH THE DAY. STORMS TODAY WILL PRODUCE CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS WILL CONTINUE THROUGH THIS WEEK. THIS WILL
HELP TO KEEP TEMPERATURES FROM CLIMBING INTO THE MID 90S. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-060945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
436 AM CDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SOUTHERLY WINDS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS ON
TAP. WINDS AND SEAS WILL BE HIGHER IN AND NEAR STORMS.  NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 5, 3:53 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CDT SUN AUG 5 2012

LAZ053-054-052130-
IBERIA LA-ST. MARY LA-
353 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND IBERIA PARISHES
UNTIL 430 PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF COTE BLANCHE
ISLAND...MOVING SOUTHWEST AT 10 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  CYPREMORT POINT BY 430 PM...

THE PRIMARY THREAT FROM THESE STORMS IS CONTINUOUS LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2963 9186 2964 9184 2960 9179 2959 9173
      2965 9165 2973 9163 2974 9176 2970 9185
      2970 9188 2973 9187 2976 9189 2980 9184
      2982 9188 2984 9187 2986 9168 2972 9155
      2953 9177

SWEENEY
Special weather statement, Aug 5, 7:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 PM CDT SUN AUG 5 2012

LAZ028-060130-
RAPIDES LA-
727 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 830 PM
CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LIBUSE...MOVING NORTHWEST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINEVILLE BY 750 PM...
  KINGSVILLE AND PARADISE BY 800 PM...
  ALEXANDRIA BY 805 PM...
  TIOGA AND BALL BY 810 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3136 9213 3132 9218 3133 9220 3132 9223
      3126 9223 3122 9227 3134 9258 3141 9255
      3147 9230

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:05 PM CDTSpecial Weather StatementLCHJefferson Davis40 min
Aug 6, 3:35 PM CDTSpecial Weather StatementLCHCalcasieu55 min
Aug 6, 5:02 PM CDTSpecial Weather StatementLCHOrange58 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.